ON CHARACTERIZATIONS OF THE WEIBULL DISTRIBUTION BY THE INDEPENDENT PROPERTY OF RECORD VALUES

  • Lee, Min-Young (Department of Mathematics Dankook University) ;
  • Lim, Eun-Hyuk (Department of Mathematics Dankook University)
  • Received : 2010.01.14
  • Accepted : 2010.04.23
  • Published : 2010.06.30

Abstract

We present characterizations of the Weibull distribution by the independent property of record values that F(x) has a Weibull distribution if and only if $\frac{X_{U(m)}}{X_{U(n)}}$ and $X_{U(n)}$ or $\frac{X_{U(n)}}{X_{U(n)}{\pm}X_{U(m)}}$ and $X_{U(n)}$ are independent for $1{\leq}m.

Keywords

Acknowledgement

Supported by : Dankook university

References

  1. J. Aczel, Lectures on Functional Equations and Their Applications, Academic Press, NY, 1996.
  2. M. Ahsanullah, Record Statistics, Inc, Dommack NY, 1995.
  3. J. Galambos & S. Kotz , Characterization of Probability Distributions, Lecture Notes in Mathematics, 675, Springer-Verlag, NY, 1978.
  4. M.Y. Lee & S.K. Chang, Characterizations of the weibull distribution by the independence of the record values, J. Appl. Math. & Computing, 15 (2008), 163-167.